2 doctors weighed in:
When I put eye drops, my eyes become even more red! is this normal?
2 doctors weighed in

Dr. Andrew Shatz
Ophthalmology
In brief: Depends
Eye drops can be used to control redness, but depending on the type of drop, they can initially cause redness.
If you are treating red eyes with a vasoconstrictor (visine(r)), it can eventually cause more redness. Some medicated drops for glaucoma or infections can irritate the eyes. Please see an eye doctor to evaluate the drop you are using as well as the condition you are trying to treat.

In brief: Depends
Eye drops can be used to control redness, but depending on the type of drop, they can initially cause redness.
If you are treating red eyes with a vasoconstrictor (visine(r)), it can eventually cause more redness. Some medicated drops for glaucoma or infections can irritate the eyes. Please see an eye doctor to evaluate the drop you are using as well as the condition you are trying to treat.
Dr. Andrew Shatz
Dr. Andrew Shatz
Thank
Dr. Daniel Goldberg
Ophthalmology
In brief: Yes
The redness under these circumstances is part of the eye's normal response to any foreign body introduced.
See above answer to question regarding burning of eyes when instilling eye drops.

In brief: Yes
The redness under these circumstances is part of the eye's normal response to any foreign body introduced.
See above answer to question regarding burning of eyes when instilling eye drops.
Dr. Daniel Goldberg
Dr. Daniel Goldberg
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
107,000 doctors available
Read more answers from doctors